Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 160, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 24, 2001, 8:51 PM EST for Rush County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 8:51 PM EST (01:51 UTC)
- Expired
- Nov 24, 2001, 9:10 PM EST
- In force
- 19 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rush County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 8:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 767 m²/s²
- 0-3 km storm-relative helicity
- 893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS53 KIND 250152
SVRIND
INC139-250210-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
851 PM EST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSH COUNTY IN CENTRAL INDIANA
* UNTIL 910 PM EST
* AT 851 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF RUSHVILLE...OR ABOUT 12
MILES EAST OF SHELBYVILLE...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A
BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 3947 8548 3955 8563 3979 8548 3978 8531
3964 8531
ZIMMERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:15 PM EST, 6 hours 36 minutes earlier.
Area forecast discussion, Nov 24, 2:15 PM EST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST SAT NOV 24 2001 MAIN CONCERNS FOR THIS FCST CENTER AROUND PSBL SVR STORMS EARLY THIS EVE...TIMING OF PRECIP OUT OF THE FA TNGT...CLRG TIMING TOMORROW AND RAIN CHANCES ON MONDAY. LATEST SFC/UA ANLYS AND H20 VAPOR PIX WERE SHOWING A STG SFC AND UPR LOW SPINNING ACRS WRN IA. KIND-88D WAS SHOWING A SLUG OF MODERATE RAINS LIFTING NE ACRS MOST OF THE CWA...WHILE VSBL PIX WERE SHOWING A DRY SLOT PUNCHING INTO THE SRN HALF OF ILLINOIS JUST AHEAD OF AN OCCLUDED FNT THAT WAS ACRS WRN PARTS OF IL. PLNTY OF JUICY AIR IN PLACE WITH SFC DEW PTS IN THE 55 TO 60 DEGREE RANGE AND ALSO VERY IMPRESSIVE DYNAMICS WITH 50 KT H8 AND 90 KT H5 JET NOSING INTO THE WRN OH VLY FM THE LWR MSP VLY. INSTABILITY LACKING ATTM...BUT DRY SLOT PUNCHING THROUGH DURING THE EVE ALONG WITH AN UPR S/W MAY DESTABILIZE THINGS ENOUGH TO PRODUCE SOME DAMAGING WINDS WITH A LINE THAT IS EXPECTED TO MOVE THROUGH JUST AHEAD OR ALONG THE OCCLUDED FNT. STORMS ACRS THE GULF STATES WL TEND TO WEAKEN THE IMPACT OF OH VLY STORMS...HOWEVER. MODELS ARE IN EXTREMELY GOOD AGREEMENT ON PUSHING THE OCCLUDED FNT THROUGH IN THE 00Z-06Z TIME-FRAME TNGT. DRY SLOT SHOULD ALREADY BE INTO FAR WRN COUNTIES BY ISSUANCE TIME...SO WL GO WITH CHC POPS THERE AND LIKLEY-CAT POPS FURTHER E. AT ANY RATE...RN SHOULD BE ENDING COMPLETELY OVRNGT W AND BE SCT IN THE E. MODEL TIME SECS KEEP LOTS OF LOW LVL MOIST AROUND THROUGH MID TO LATE AFT TOMORROW AS WK SFC HIGH PRES TAKES OVER AND A FLAT UPR RIDGE APPROACES FM THE W. MODELS MOV WRAPAROUND MOIST JUST N OF THE FA. WL JUST GO WITH MOSTLY CLDY SKIES WITH PARTIAL CLRG LATE. LOW LVLS DRY SUN NGT AS UPR RIDGE PASSES AND SFC HIGH PRES CENTERS JUST TO OUR E. VERY SIMILAR SYS TO TODAYS MOVES INTO THE CNTRL PLAINS BY MON EVE. HOWEVER...MOIST NOT QUITE AS IMPRESSIVE WITH THIS ONE. STILL...LOOKS LIKE ENOUGH LIFT TO BE ABLE TO SQUEEZE OUT AT LEAST SOME SCT ACTIVITY STARTING LATE MONDAY. PREFER STRONGER AVN/NGM SOL WITH THIS SYS AS ETA APPEARS TO BE THE ODD ONE OUT. EXTENDED HAS NICE DRYING ON TUE IN THE WAKE OF THE SECOND SYS. SYS MOVES ACRS THE GULF STATES/TN VLY MIDWEEK AND MAY DRAW ENOUGH MOIST/LIFT ACRS SERN ZONES TO MENTION SOME PRECIP...BUT THE REST OF THE FA LOOKS DRY UNDER THE INFLUENCE OF BUILDING HIGH PRES. RAPID DEPATURE NE OF THE CURRENT UPR LOW SHOULD KEEP THE CD AIR FM COMING DOWN AND PREFER WARMER FWC NUMBERS TNGT AND TOMORROW AS A RESULT. MOS SIMILAR AFT TOMORROW AND LOOKS REASONABLE WITH SLIGHTLY WARMER TEMPS ON MON AS APPROACHING SYS HELPS INCRS THE SRLY INFLOW FM THE GULF. .IND...NONE. KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:44 PM EST | Tornado Warning | IND | Bartholomew, Jackson | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.